Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 52, NWS Shreveport, LA

August 19, 20084 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 19, 2008, 3:10 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2008, 3:10 PM CDT (20:10 UTC)
Expired
Aug 19, 2008, 6:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:30 PM CDTFLASH FLOOD3 Sw Brownsville-Bawcom, LAGUYTON ROAD FLOODED.
Aug 19, 4:30 PM CDTFLASH FLOOD4 Nnw Brownsville-Bawco, LAMIZELL ROAD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 192010
FFWSHV
LAC021-049-073-127-192315-
/O.NEW.KSHV.FF.W.0052.080819T2010Z-080819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STERLINGTON

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3244 9194 3239 9199 3229 9202 3229 9199
      3213 9209 3182 9248 3229 9249 3258 9229
      3272 9205 3272 9197 3267 9194 3267 9190
      3258 9191 3254 9189

$$

VII
1 follow-up statement
000 
WGUS74 KSHV 192142
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT TUE AUG 19 2008

LAC021-049-073-127-192315-
/O.CON.KSHV.FF.W.0052.000000T0000Z-080819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-JACKSON LA-CALDWELL LA-WINN LA-
442 PM CDT TUE AUG 19 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
EASTERN WINN...NORTHWESTERN CALDWELL...SOUTHEASTERN JACKSON AND
OUACHITA PARISHES...

AT 441 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED LOCAL  
STREET FLOODING IN MONROE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...STERLINGTON...RICHWOOD...MONROE...CLAIBORNE AND
BROWNSVILLE-BAWCOMVILLE

ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3244 9194 3239 9199 3229 9202 3229 9199
      3213 9209 3182 9248 3229 9249 3258 9229
      3272 9205 3272 9197 3267 9194 3267 9190
      3258 9191 3254 9189

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:05 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 19, 11:05 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT TUE AUG 19 2008

.DISCUSSION...
SHOWERS WITH EMBEDDED TSTMS CONTINUE TO DEVELOP AND MOVE NORTH
ACROSS MUCH THE CWA AS OF LATE MORNING. THIS TREND SHOULD CONTINUE
THROUGHOUT THE AFTERNOON...AS 20 KT LOW LEVEL WINDS CONTINUE TO PUMP
MOISTURE INTO THE REGION. CURRENT FORECAST WITH NEAR 100 PERCENT
POPS STILL LOOKS OK. FORECAST HIGH TEMPS MAY BE A LITTLE ON THE WARM
SIDE...BUT THERE IS A LITTLE SUN IN THE SOUTHEAST ZONES AT THIS
TIME...ALLOWING FOR SOME WARM UP. MINOR ADJUSTMENTS DOWNWARD WILL BE
MADE IN NORTHWEST...AS THE RAIN SHOULD CONTINUE IN THIS AREA
THROUGHOUT THE AFTERNOON.  NO OTHER CHANGES AT THIS TIME.
FLOOD WATCH ANTICIPATED FOR THE AFTERNOON FORECAST ISSUE...
SINCE THIS EVENT WILL EVOLVE OVER THE NEXT 36 TO 48 HOURS.
HOWEVER LOCALIZED HEAVY AMOUNTS COULD LEAD TO A FLASH FLOOD
WARNING OR TWO BEFORE THEN.

&&

.AVIATION...

LARGE AREAS OF SHRA WILL CONTINUE TO PASS ACROSS THE CWA
TODAY...AFFECTING THE FLIGHT OPERATIONS ACROSS THE AREA. IFR AND
MVFR WILL BE THE MAIN FLIGHT CATEGORIES WE WILL OBSERVE THROUGH MUCH
OF THE DAY...WITH SOME ISOLATED TSRA AFFECTING A FEW TERMINALS. THE
UPPER LOW OVER NORTH TEXAS WILL CONTINUE TO PULL UP MOISTURE THROUGH
THE NEXT 24 HRS...SO OCCASIONAL SHRA AND TSRA ACTIVITY WILL REMAIN
POSSIBLE THROUGH THE 18Z TAF PERIOD. VSBYS AND CEILINGS WILL BE UP
AND DOWN SO A FEW AMENDMENTS MAY BE COMMON THROUGH THE
DAY...ESPECIALLY WHEN TS APPROACH TERMINALS. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  68  82  68  88 / 100  70  70  50  50
MLU  83  69  81  69  86 /  90  70  70  70  50
DEQ  78  66  81  66  86 /  90  70  80  60  50
TXK  80  67  81  67  88 / 100  70  80  60  50
ELD  78  67  81  68  87 / 100  70  80  70  50
TYR  80  69  82  68  89 / 100  60  60  40  40
GGG  80  68  82  67  88 / 100  60  60  50  50
LFK  83  71  84  70  90 /  90  60  70  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 19, 12:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 19 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED ACROSS THE ENTIRE FOUR
STATE REGION THROUGH TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...HOWEVER CONTINUOUS...BUT LOCALIZED...HEAVY RAINFALL MAY
RESULT IN FLASH FLOODING. PONDING OF WATER ON AREA ROADWAYS AND LOW
LYING AREAS IS EXPECTED AREA WIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE THROUGH
WEDNESDAY...AS A SLOW MOVING UPPER LEVEL LOW MOVES TOWARD THE
AREA. A WIDESPREAD 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE BEFORE
ENDING...WHICH MAY RESULT IN SOME LOCALIZED FLOODING. LATER
FORECASTS WILL BETTER PINPOINT THE AREA AT GREATEST RISK FOR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...
SUPPORT FROM STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...MAY BE USEFUL IN THE EVENT
FLASH FLOODING OCCURS.

In the hours before

Local storm report, Aug 19, 1:00 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      EL DORADO               33.22N 92.66W
08/19/2008                   UNION              AR   LAW ENFORCEMENT

            EL DORADO P.D. REPORTS SEVERAL ROADS ACROSS THE CITY
            UNDER 8 TO 12 INCHES OF WATER. WATER IS ENTERING PARKED
            CARS IN SOME AREAS.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:12 AM CDTFlash Flood WarningSHVClaiborne, Union3 hr
Aug 19, 3:44 PM CDTFlood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more23 hr
Aug 19, 6:16 PM CDTFlash Flood WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn3 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.